MAUDE Adverse Event Report: TEDEC-MEIJI FARMA GENVISC 850; ACID, HYALURONIC, INTRAARTICULAR

TEDEC-MEIJI FARMA GENVISC 850; ACID, HYALURONIC, INTRAARTICULAR
Model Number 50653-0006-01
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Pain (1994); Arthralgia (2355); Joint Swelling (2356)
Date of Event 08/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Suspect medical device, genvisc 850 sodium hyaluronate (ha) 10 mg/ml with a (b)(4), was manufactured, tested and released by (b)(4) according to fda approved processes and specifications.(b)(4), as part of the release of the product to the us market and additionally when evaluating this case, reviewed product components-release documentation (e.G.Bulk ha and syringe primary package, among others) as well as manufacturing batch records, product testing, and release documentation.In addition, as part the device design shipping study protocol, upon product arrival to the warehouse, in tennessee usa, genvisc 850 was retested for ha content and for sterility.Through out these series of evaluations, genvisc 850 complied with all the requirements of sterility, ha content as well as all the other specification required for release of the product to the us market.No findings were observed that would indicate that there is and issue with the suspect medical device in relation to product manufacturing process and release compliance.
 
Event or Problem Description
Clinic reported to ae assessor that pt.Had immediate swelling of knee with first genvisc 850 injection in the knee.Ae assessor spoke with the clinic operations supervisor for further investigation of this report.Pt.Presented to clinic on (b)(6) 2016 with bilateral knee pain, rated 6/10, with left > right and past medical history of left knee surgery in 1965 for a football injury.Clinic reports existing evidence of surgical scars and wires around the left patella.Bilateral genvisc 850 injections given on (b)(6) 2016 for diagnosis of knee pain and bilateral synovitis.Pt.Returned to the clinic on (b)(6) 2016 and the right knee was swollen; no redness or warmth noted.It was not documented in the chart that the swelling resulted immediately after the genvisc 850 injection.Right knee pain was rated 1/10 and 60 cc of clear yellow fluid was aspirated from the right knee with a toradol injection given into the right knee.On (b)(6) 2016 the pt.Returned to the clinic for follow-up and a right knee ultrasound showed moderate effusion; right knee aspirate done with 25 cc of clear yellow fluid aspirated - no pain indicated in the chart.On (b)(6) 2016 left knee genvisc 850 given for pain 1/10.Right knee pain and swelling resolved and pt.Only continued with genvisc 850 to the left knee.Pt.Had remaining left knee genvisc 850 injections on (b)(6) 2016; clinic noted the injections were tolerated well and pain at the end of the series was 0/10.Pt.Only remaining symptom at the end of the genvisc 850 series was left knee crepitus; right and left knee pain improved.Pt.Did develop right knee swelling/effusion x 2 after first genvisc 850 injection.Although pt.Had existing bilateral knee pathology, genvisc 850 injection cannot be excluded as a contributory factor to the swelling.The right knee swelling/ effusion resolved and there was no evidence of infection.This case will be closed without further follow-up from the ae assessor.The case will be closed as serious due to the reported effusion which required intervention.Based upon the information provided there is no remedial action required.

Brand Name
GENVISC 850
Common Device Name
ACID, HYALURONIC, INTRAARTICULAR
Manufacturer (Section D)
TEDEC-MEIJI FARMA
ctra. m-300, km 30, 500
alcala de henares (madrid), 28802
SP  28802
MDR Report Key6231869
Report Number3003184440-2017-00003
Device Sequence Number784767
Product Code MOZ
UDI-Device Identifier00850653006016
UDI-Public(01)00850653006016(17)180630(10)J1
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P140005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2016
Report Date (Section F) 01/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model Number50653-0006-01
Device Lot NumberJ1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/25/2016
Device Age1 HR
Event Location Home
Date Report to Manufacturer10/13/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2016
Initial Report FDA Received Date01/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Date Report Sent to FDA01/07/2017